MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL

MEDOS INTERNATIONAL SàRL LATARJET CC STEP DRILL 3.2MM; SURGICAL HAND DRILL
Model Number 285240
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).(b)(6).Associated medwatch number: 1221934-2018-50177 & 1221934-2018-50178.
 
Event or Problem Description
It was reported by the sales rep that two of the customer's latarjet step drill 3.2mm, one glenoid long drill bit and bristow latarjet 48mm screw top hat were dull and their latarjet bone screw retriever was bent in between cases.There was no case or patient involvement.The devices are being returned.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial and first follow-up medwatch, a second follow-up medwatch will be filed as appropriate.Udi: (b)(4).Associated medwatch number: 1221934-2018-50177 & 1221934-2018-50178.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.D3, g1-2: the manufacturer contact name has been updated as (b)(4).Contact phone number and email address have been updated accordingly.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the drill tip was slightly worn.It was also observed that the laser markings were heavily faded.The device is reusable.It is possible that the device was dropped or mishandling on the drill tip during use or during reprocessing and cleaning, which would cause the drill to be dull.However, given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
LATARJET CC STEP DRILL 3.2MM
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key7275061
Report Number1221934-2018-50176
Device Sequence Number13706772
Product Code LXH
UDI-Device Identifier10886705017942
UDI-Public(01)10886705017942(10)17B01
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285240
Device Catalogue Number285240
Device Lot Number17B01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer04/06/2018
11/21/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date05/01/2018
11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1